Talk

Advanced search

Would you like to be a member of our research panel? Join here - there's (nearly) always a great incentive offered for your views.

Anybody told to reduce antidepressants?

(11 Posts)
Hubbythecatandme Tue 25-Feb-14 16:55:34

Went for my dating scan today and saw the consultant who told me I was on a fairly high dose of venlafaxin (225mg/ a day) and that I have to try to cut down (minus 37.5 mg every day). She said my GP can support me if needed and she can liaise with a psychatrist who specializes in antenatal care. I feel really guilty my poor baby can potentially develop lung problem (1 in 100 chances) but I am also scared about what state I am going to be in with my meds reduced... Anyone else in the same boat?

peeapod Tue 25-Feb-14 17:40:15

you need refering to the perinatal mental health team (or similar)who can help you manage this in your pregnancy...

Hubbythecatandme Tue 25-Feb-14 21:40:32

Thanks peapod, I need to go see GP see what she can suggest. I am a bit scared about the state I am going to be in lol at the same time, I feel really bad if baby has any problem due to me taking AD!!

AmsterdamT Tue 25-Feb-14 21:46:01

I'm on a different anti depressant that hopefully isn't bad for baby but they specifically told me not to stop or reduce it.

Hubbythecatandme Tue 25-Feb-14 22:03:01

Which one is that Amster?
I think with me it's the fact that venlafaxin is a newer drug so they don't know much about it. She did say if I get too poorly then I should get back on previous dose. Will just try my best.

MrsMonkeyBear Wed 26-Feb-14 13:15:35

I have been advised to drop down to 10mg of citalopram from 20mg and then reduce to 5, then nothing. However my GP has said that if I struggle on the reduced dose then I can go back on it. I know with citalopram it can cause heart defects if taken during first trimester but I have to consider my mental health as well as mini mallow's. GP has told me there will be plenty of additional support for me. I hope all goes well for you.

MMB
Xxxx

Hubbythecatandme Wed 26-Feb-14 17:37:50

Thank you Mrs Monkey! I have found today tough: didn't sleep hugely well and then all day has been a bit of crying randomly and feeling gloom and doom then okay then crying then okay... I managed to do a lot of work though whereas when I get badly depressed normally I can barely get out of bed!
Not sure if this the ups and down is because of the withdrawal effects from AD or the worry of symptoms possibly getting worse or pregnancy hormones or all 3!! We'll see. Off to see GP tomorrow, I'd like her to assess me tomorrow so she can spot if things worsen lol. I have been traumatised by previous (evil) GP refusing to change AD that didn't work at all for me (citalopram) and she let me get worse and worse and worse until another GP finally accepted to listen to me. Not prepared to letting this happen again hence wanting to see GP tomorrow make sure she is going to be supportive if needed.

22honey Wed 26-Feb-14 17:58:05

yes, i was on sertaline and advised both times I was pregnant (first turned out to be ectopic) to reduce and come off them. I am low risk with regards to pregnancy, 22 years old healthy weight etc no health problems. So no other reasons why they thought it was too much of a risk. They did say if it affected my mental health too much that I may aswell stay on them. The doctor said though that there is an increased risk (of miscarriage and birth defects I presume) but they are not sure how much of one really (great advice, not)

I came off them and have felt better to be honest, I was thinking of coming off them anyway as they wernt working for me anymore although I didn't tell the doctor this. I do believe many women stay on them and are ok though, but I was advised by the doctor the best action would be to stop them.

Hubbythecatandme Wed 26-Feb-14 18:52:11

Thanks 22honey what baffled me is that my GP never openly told me to reduce or stop, just that we might need to tweak things and she wanted to refer me to the Perinatal mental health dep for support and talking therapy to help me if needed. Seems a bit mad that at 13 weeks I get told to reduce, isn't it a bit too late??
Will see how it goes. Have felt better too lol, depression is a right pain!

AmsterdamT Wed 26-Feb-14 21:30:05

Sorry -didn't see your question. I'm on amitryptalene. It's an old one so side effects when you first start are pretty strong (tiredness, drowsiness, dizziness, tinnitus, dry mouth) but ive been on it long enough that I don't notice and it's worked wonders with me - and safe for pregnancy and breast feeding etc.

Hubbythecatandme Thu 27-Feb-14 14:54:12

Oh I see. Went to see GP today. She has booked me in so she can "keep an eye on me" hehe, hopefully things will be fine although I am feeling a bit blah (but a tiny bit better than yesterday). I know the baby's health is very important but feeling like the GP's prioritising baba and not me so she is going to want me to keep cutting AD down so I am not too sure how depressed / anxious I will be by the time we come to due date but not feeling hugely positive about it all... we shall see...

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now